U.S. doctors online nowAsk doctors free
A 38-year-old member asked:

Is too much opcon-a or naphcon-a eye drop use bad for you? how much is too much?

1 doctor answer1 doctor weighed in
Dr. Clement Cheng
Ophthalmology 22 years experience
Yes: Both these drops are vaso-constrictors that constrict the blood vessels on the surface of the eye. They should only be used for a short time. Long term usage can cause rebound vaso-congestion which results in worsening redness in the eyes when the drop is not used. Using it more than a few times a day for a few weeks is likely too long.
Created for people with ongoing healthcare needs but benefits everyone.

Similar questions

A 39-year-old member asked:

How much opcon-a or naphcon-a eye drops use would be bad for you?

1 doctor answer1 doctor weighed in
Dr. Stephen Hamilton
Ophthalmology 33 years experience
Frequent use : Frequent use leads to tolerance and ineffectiveness. Everyday use will leave your eyes more injected than ever. Occasional use is ok, but for treating the underlying cause if redness or itching, there are better things your doctor can recommend.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 35-year-old member asked:
Are naphcon-a eye drops safe for use while contact lenses are still in?
2 doctor answers4 doctors weighed in
A 41-year-old member asked:
Can naphcon be used as an eye lubricant?
1 doctor answer1 doctor weighed in
A 42-year-old member asked:
Can naphcon be used as an eye lubricant or moisturizer?
1 doctor answer1 doctor weighed in
Last updated Aug 7, 2013

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.